J Korean Liver Cancer Stud Search

CLOSE


Journal of the Korean Liver Cancer Study 2012;12(2):155-159.
Published online September 30, 2012.
A Case of Necrotizing Pancreatitis after Transcatheter Arterial Chemoembolization for Hepatocellular Carcinoma
Mi Na Kim1, Jung Hyun Cho1, Young Eun Chon1, Beom Kyung Kim1, Seung Up Kim1,2, Jun Yong Park1,2, Do Young Kim1,2, Sang Hoon Ahn1,2, Kwang-Hyub Han1,2, Chae Yoon Chon1,2
1Department of Internal Medicine, Yonsei University College of Medicine, Seoul, Korea
2Liver Cancer Special Clinic, Yonsei University College of Medicine, Seoul, Korea
Correspondence:  Seung Up Kim,
Email: KSUKOREA@yuhs.ac
Copyright ©2012 by The Korean Liver Cancer Association
Abstract
Acute pancreatitis is a rare but severe postprocedural complication after transcatheter arterial chemoembolization (TACE) of hepatocellular carcinoma with an incidence of 1.7-4%. The proposed mechanism of this complication is inadvertent embolization through collateral vessels or regurgitation of chemotherapeutic agents to the arteries of other organs. Here, we present a fatal necrotizing pancreatitis case which developed 10 days after TACE, caused by the regurgitation of the chemotherapeutic agents to the pancreas during the procedure. The patient recovered with conservative care at first, but after suffering from several times of recurrent pancreatitis, he died of peritoneal septic shock 5 months after the initial pancreatitis attack.
Key Words: Complication; Hepatocellular carcinoma; Pancreatitis; Necrotizing pancreatitis; Transarterial chemoembolization
NULL


ABOUT
ARTICLE CATEGORY

Browse all articles >

BROWSE ARTICLES
EDITORIAL POLICY
AUTHOR INFORMATION
Editorial Office
1527 Gangnam Finance Plaza (FASTFIVE), 419 Teheran-ro, Gangnam-gu, Seoul 06160, Korea
Tel: +82-2-313-1900    E-mail: liver@klcsg.or.kr                

Copyright © 2019 by The Korean Liver Cancer Association. All rights reserved.

Developed in M2community

Close layer
prev next